MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 3.5MM HEXDRIVER SHAFT AO QC; SCREWDRIVER

SMITH & NEPHEW, INC. 3.5MM HEXDRIVER SHAFT AO QC; SCREWDRIVER
Catalog Number 71173537
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/15/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the procedure the hex driver did not disengage from driver, and the ao connect has completely snapped.No injuries or delays reported.No more information shown.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.The hex driver would not disengage from the chuck.The chuck end fractured off of the handle with the driver still attached.The chuck end had significant damage from repeated impacts.The devices were manufactured in 2009 and 2014 and exhibit signs of extensive wear/ usage.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
3.5MM HEXDRIVER SHAFT AO QC
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8305493
Report Number1020279-2019-00444
Device Sequence Number13699535
Product Code HXX
UDI-Device Identifier03596010519641
UDI-Public03596010519641
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71173537
Initial Date Received by Manufacturer 01/15/2019
Supplement Date Received by Manufacturer01/15/2019
Initial Report FDA Received Date02/05/2019
Supplement Report FDA Received Date04/26/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1